Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 163, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 24, 2012, 10:14 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 10:14 AM EDT (14:14 UTC)
- Expired
- Jul 24, 2012, 11:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Delaware County, IN, Henry County, IN, Randolph County, IN
The radar
The Indianapolis radar (KIND), 114 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 10:25 AM EDT | TSTM WND GST 66 | Muncie, IN | WIND GUST MEASURED AT MEMORIAL DRIVE AND BILTMORE STREET. TREE LIMBS ALSO DOWNED NEARBY AT SUTTON ELEMENTARY SCHOOL. |
| Jul 24, 10:27 AM EDT | TSTM WND GST 54 | Muncie, IN | |
| Jul 24, 10:30 AM EDT | TSTM WND DMG | Muncie, IN | ROOF DAMAGE AT MUNCIE MALL ON EAST SIDE. WATER DAMAGE OCCURRING. |
| Jul 24, 10:30 AM EDT | TSTM WND GST 56 | Muncie, IN | |
| Jul 24, 10:40 AM EDT | TSTM WND DMG | Muncie, IN | ROOF DAMAGE TO AMA AERONAUTICAL MUSEUM AT 12TH AND SR67. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 8:00 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 2.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
542
WUUS53 KIND 241414
SVRIND
INC035-065-135-241500-
/O.NEW.KIND.SV.W.0163.120724T1414Z-120724T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 AM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
NORTHEASTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
RANDOLPH COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1100 AM EDT
* AT 1009 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES SOUTHEAST OF FAIRMOUNT TO HARTFORD CITY TO 8 MILES
NORTH OF PENNVILLE...AND MOVING SOUTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
MUNCIE...
WINCHESTER...
GASTON...
EATON...
ALBANY...
BALL STATE UNIVERSITY...
RIDGEVILLE...
SELMA...
PARKER CITY...
FARMLAND...
PRAIRIE CREEK RESERVOIR...
SALEM...
SARATOGA...
SUMMIT LAKE STATE PARK...
BLOUNTSVILLE...
UNION CITY...
LOSANTVILLE...
MODOC...
LYNN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 8490 4000 8529 4038 8555 4038 8522
4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1413Z 317DEG 55KT 4034 8551 4042 8527
4057 8508
WIND...HAIL 60MPH <.75IN
$$
RYAN3 follow-up statements
941
WWUS53 KIND 241430
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 AM EDT TUE JUL 24 2012
INC035-065-135-241500-
/O.CON.KIND.SV.W.0163.000000T0000Z-120724T1500Z/
DELAWARE-HENRY-RANDOLPH-
1030 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DELAWARE...NORTHEASTERN HENRY AND RANDOLPH COUNTIES UNTIL 1100 AM
EDT...
AT 1028 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MUNCIE TO 7 MILES NORTHWEST OF WINCHESTER TO 5 MILES WEST OF
FORT RECOVERY...MOVING SOUTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...FARMLAND...PRAIRIE CREEK RESERVOIR...SALEM...
SARATOGA...SUMMIT LAKE STATE PARK...BLOUNTSVILLE...UNION CITY...
MODOC...LOSANTVILLE AND LYNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 8490 4000 8529 4038 8555 4038 8522
4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1430Z 317DEG 55KT 4014 8535 4023 8504
4038 8485
WIND...HAIL 60MPH <.75IN
$$
HOMANN/RYAN425
WWUS53 KIND 241447
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 AM EDT TUE JUL 24 2012
INC035-065-135-241500-
/O.CON.KIND.SV.W.0163.000000T0000Z-120724T1500Z/
DELAWARE-HENRY-RANDOLPH-
1047 AM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
DELAWARE...NORTHEASTERN HENRY AND RANDOLPH COUNTIES UNTIL 1100 AM
EDT...
AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTH OF HAGERSTOWN TO 8 MILES SOUTHEAST OF WINCHESTER
TO 6 MILES NORTHEAST OF UNION CITY...MOVING SOUTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4000 8490 4000 8529 4038 8548 4038 8522
4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1447Z 317DEG 55KT 3995 8512 4004 8481
4019 8462
WIND...HAIL 60MPH <.75IN
$$
HOMANN/RYAN562
WWUS53 KIND 241458
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1058 AM EDT TUE JUL 24 2012
INC035-065-135-241508-
/O.EXP.KIND.SV.W.0163.000000T0000Z-120724T1500Z/
DELAWARE-HENRY-RANDOLPH-
1058 AM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELAWARE...
NORTHEASTERN HENRY AND RANDOLPH COUNTIES WILL EXPIRE AT 1100 AM
EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4000 8490 4000 8529 4038 8548 4038 8522
4031 8521 4032 8481 4001 8481
TIME...MOT...LOC 1458Z 317DEG 55KT 3983 8497 3991 8466
4006 8447
$$
HOMANN/RYANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:55 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 24, 6:55 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 655 AM EDT TUE JUL 24 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 245 AM EDT TUE JUL 24 2012 A COLD FRONT WILL DROP SOUTH ACROSS CENTRAL INDIANA TODAY BEFORE RETURNING NORTHEAST AS A WARM FRONT TUESDAY NIGHT AND WEDNESDAY. ANOTHER COLD FRONT WILL DROP SOUTHEAST FROM THE UPPER MIDWEST ON FRIDAY AND FRIDAY NIGHT BEFORE LIFTING NORTHEAST AS A WARM FRONT INTO SOUTHWEST INDIANA EARLY NEXT WEEK. THIS WILL RESULT IN THUNDERSTORM CHANCES THROUGH THE REMAINDER OF THE WORK WEEK AND MORE CHANCES LATE IN THE WEEKEND AND EARLY NEXT WEEK. THE LATTER FRONT WILL BRING IN MORE SEASONABLE TEMPERATURES FOR THE WEEKEND BUT NOT BEFORE AFTERNOON TEMPERATURES IN THE 90S OR ABOVE CONTINUE THROUGH LATE THIS WORK WEEK. && .NEAR TERM /TODAY/... ISSUED AT 245 AM EDT TUE JUL 24 2012 MAIN ISSUES OF CONCERN FOR CENTRAL INDIANA TODAY ARE THUNDERSTORM CHANCES...INCLUDING SEVERE POSSIBILITY...AND THE SEEMINGLY NEVER ENDING HEAT ISSUES. MODELS IN PRETTY DECENT AGREEMENT ON DROPPING A COLD FRONT...CURRENTLY ACROSS SOUTHERN LOWER MICHIGAN...ACROSS CENTRAL INDIANA TODAY. THE FRONT IS EXPECTED TO INTERACT WITH AN UNSTABLE ATMOSPHERE AND PRODUCE SCATTERED THUNDERSTORMS THROUGH THE DAY WITH THE BEST CHANCES ACROSS NORTHEAST SECTIONS...WHERE THE MOISTURE WILL BE DEEPER. THIS AREA WILL ALSO BE CLOSER TO THE BETTER UPPER DYNAMICS AS A 90 PLUS JET STREAK AT 250 MILLIBARS WILL BE NORTHWEST AND SOUTHEAST ORIENTED ACROSS THE EASTERN GREAT LAKES. GOOD MID LEVEL FLOW FOR THIS TIME OF YEAR ALONG WITH A 30 PLUS KNOT LOW LEVEL JET WILL BE NEAR OUR NORTHEAST AS WELL. THIS AREA WILL ALSO BE WITHIN A WARM AIR ADVECTION ZONE WHICH SHOULD PROVIDE ADDITIONAL LIFT. MIXED LAYER CAPES FROM THE NAM12 SOUNDINGS EXCEED 2500 J/KG THIS AFTERNOON NEAR THE FRONT. WITH STRONG INSTABILITY AND MORE THAN SUFFICIENT UPPER DYNAMICS...WOULD NOT BE SURPRISED TO SEE A FEW SEVERE STORMS PER THE SPC DAY1 OUTLOOK ALONG AND NORTH OF THE FRONT. UNIDIRECTIONAL NORTHWEST FLOW SUGGESTS WIND DAMAGE AND LARGE HAIL WOULD BE THE MAIN SEVERE THREATS. AFTERNOON HEAT INDICES LOOK LIKE THEY WILL REACH HEAT ADVISORY CRITERIA SOUTHWEST THIS AFTERNOON...WHERE MORE SUNSHINE IS EXPECTED. TEMPERATURES AND HEAT INDICES ACROSS THE NORTHEAST HALF OR SO OF THE FORECAST WILL BE MORE PROBLEMATIC AND DEPEND ON THE THUNDERSTORM COVERAGE ALONG WITH ASSOCIATED CLOUD COVER AND HOW FAR SOUTHWEST THE FRONT MAKES IT. BEST BET IS TOO STICK CLOSER TO...BUT A DEGREE OR TWO WARMER THEN THE WARMER NAM MOS SOUTHWEST AND NEAR THE NAM MOS NORTHEAST. AT ANY RATE...WILL GO WITH A HEAT ADVISORY STARTING AT NOON ACROSS SOME OF OUR SOUTHWEST COUNTIES AND CONTINUE IT THROUGH WEDNESDAY THERE. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... ISSUED AT 245 AM EDT TUE JUL 24 2012 THE FOCUS FOR THE SHORT TERM WILL CONTINUE TO BE ON THUNDERSTORM CHANCES ALONG WITH TEMPERATURES AS THE COLD FRONT TODAY IS EXPECTED TO LIFT BACK NORTH OVERNIGHT TONIGHT AND INTO WEDNESDAY BEFORE ANOTHER APPROACHES DROPS SOUTHEAST TO LAKE MICHIGAN AND NORTHERN ILLINOIS OVERNIGHT THURSDAY NIGHT PER THE MORE CONSISTENT 12Z ECMWF AND THE 00Z GFS AND GEFS. AGAIN...PLENTY OF INSTABILITY THROUGH THE PERIOD...BUT BEST CHANCES APPEAR TO BE THURSDAY AFTERNOON AND NIGHT AS THE LATTER FRONT GETS CLOSER AND IS HELPED ALONG BY FAST ZONAL OR NORTHWEST UPPER FLOW AROUND THE BASE OF AN UPPER LOW THAT IS EXPECTED TO OPEN UP OVER THE NORTHERN WISCONSIN AND LAKE SUPERIOR VICINITY EARLY FRIDAY. WILL STICK WITH GOOD CHANCE POPS FOR THIS TIME PERIOD. LOWEST POPS LOOK TO BE LATE WEDNESDAY AND WEDNESDAY NIGHT AS THE FIRST FRONT LIFTS NORTHEAST OF THE FORECAST AREA AND 700 MILLIBAR TEMPERATURES AROUND 12 DEGREES SUGGEST THE ATMOSPHERE WILL BE CAPPED. AFTER COORDINATION WITH ADJACENT OFFICES...WILL GO DRY FOR THAT TIME PERIOD. WITH THE FORECAST AREA IN THE WARM SECTOR ON WEDNESDAY...SHOULD SEE A GOOD DEAL OF SUNSHINE. ALSO...850 MILLIBAR TEMPERATURES ARE PROGGED TO BE AROUND 26 DEGREES CELSIUS. THIS SHOULD ALLOW TEMPERATURES TO APPROACH TRIPLE DIGITS NORTHEAST AND EASILY EXCEED 100 DEGREES SOUTHWEST PER THE HOTTER 00Z NAM MOS. THE 00Z GFS MOS AGAIN LOOKS LIKE IT IS NOT BE ABLE TO HANDLE DROUGHT RELATED LACK OF VEGETATIVE MOISTURE AVAILABLE. DESPITE CONVECTIVE MIXING OF DRIER AIR TO THE SURFACE...DEW POINTS IN THE WARM SECTOR HAVE STAYED UP TO MID AND UPPER 60S OF LATE. SO...TEMPERATURES 100 DEGREES AND ABOVE ALONG WITH MID AND UPPER 60S DEW POINTS WILL RESULT IN HEAT INDICES NEAR 105 WHICH IS ENOUGH TO GO WITH A HEAT ADVISORY WEDNESDAY FROM NOON TO 8 ACROSS ALL THE COUNTIES THAT ARE NOT IN THE ONE FOR TODAY. WOULDN'T RULE OUT ANOTHER HEAT ADVISORY ON THURSDAY...BUT FOR NOW...WITH COVERAGE OF THUNDERSTORMS AND CLOUD COVER STILL A BIT UP IN THE AIR...WILL WITHHOLD HEADLINES. && .LONG TERM /FRIDAY THROUGH TUESDAY/... ISSUED AT 241 AM EDT TUE JUL 24 2012 GUIDANCE IN DECENT AGREEMENT EARLY IN THE LONG TERM PERIOD WITH A COLD FRONT HAVING EXITED THE AREA...AND A TRAILING UPPER WAVE ON ITS WAY OUT AS WELL. WILL HAVE LOW POPS INITIALLY WITH THIS WAVE...FOLLOWED BY A PERIOD OF DRY WEATHER AS A SURFACE HIGH TRAVERSES THE AREA FRIDAY NIGHT TRHOUGH SUNDAY. INITIALIZATION REINTRODUCES POPS SUNDAY NIGHT THROUGH THE REMAINDER OF THE PERIOD WITH HINTS OF AN UPPER LEVEL WAVE ROUNDING THE RIDGE TO THE WEST. WITH GREATER UNCERTAINTY AND MODEL DISCREPANCY REGARDING THIS PERIOD...HAVE CUT INITIALIZATION POPS TO NO MORE THAN 30 PERCENT. INCREASED MAX TEMPS ACROSS THE BOARD A DEGREE OR SO...AS ALLBLEND HAS ROUTINELY SUFFERED FROM A BIT OF A COOL BIAS LIKELY OWING TO GFS INFLUENCE. && .AVIATION /DISCUSSION FOR THE 24/12Z TAF UPDATE/... ISSUED AT 655 AM EDT TUE JUL 24 2012 MAINLY VFR THROUGH THE PERIOD OUTSIDE OF THUNDERSTORMS. SOME CONVECTION HAS BEEN IN THE AREA THIS MORNING...AND RAP/HRRR INDICATE POSSIBILITY OF ADDITIONAL DEVELOPMENT THIS MORNING. IN ADDITION...COMPLEX OVER NORTHERN ILLINOIS MAY APPROACH THE SITES BY LATE MORNING. WITH MAJOR UNCERTAINTY REGARDING SURVIVAL/DEVELOPMENT AS WELL AS TIMING AND PLACEMENT OF THUNDERSTORMS...CANNOT JUSTIFY MORE THAN A VCTS/CB FOR THE MOMENT. WILL CONTINUE THUNDER AS A PROB30 TONIGHT AS BOUNDARY REMAINS IN THE AREA AND AT LEAST A LOW THREAT OF TS WILL REMAIN AS WELL. MAY SEE SOME RESTRICTIONS IN FOG OVERNIGHT WHERE PRECIPITATION OCCURS...BUT TOO UNCERTAIN FOR INCLUSION NOW. WINDS WILL GENERALLY BE BELOW 10KT THROUGH THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR INZ021-028>031- 035>049-054>057-063>065-071-072. HEAT ADVISORY FROM NOON TODAY TO 8 PM EDT WEDNESDAY FOR INZ051>053-060>062-067>070. && SYNOPSIS...KOCH NEAR TERM...KOCH SHORT TERM...KOCH LONG TERM....NIELD AVIATION...NIELD
Hazardous weather outlook, Jul 24, 8:13 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 813 AM EDT TUE JUL 24 2012 INZ028-035-036-043>048-054>057-063>065-071-072-251000- WARREN-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-HENDRICKS- MARION-HANCOCK-MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW- DECATUR-JACKSON-JENNINGS- 813 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS...SOME SEVERE ARE POSSIBLE. HAZARDS: LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS. TIMING: TODAY AND TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN. A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST WEDNESDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT WEDNESDAY AFTERNOON THROUGH 8 PM EDT. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>062-067>070-251000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 813 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED TO SCATTERED THUNDERSTORMS...SOME SEVERE ARE POSSIBLE. MEANWHILE...THE HEAT WILL CONTINUE. HAZARDS: HEAT...LIGHTNING...DAMAGING WINDS...HAIL...AND HEAVY DOWNPOURS. TIMING: TODAY AND TONIGHT DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TODAY AND TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN. FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. TEMPERATURES COULD REACH 100 DEGREES AND SLIGHTLY HIGHER THIS AFTERNOON...AND HEAT INDICES COULD REACH 105 OR MORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST WEDNESDAY...WITH HEAT INDICES FROM AROUND 105 TO NEAR 110 DEGREES AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT THIS AFTERNOON THROUGH 8 PM EDT WEDNESDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-029>031-037>042-049-251000- CARROLL-TIPPECANOE-CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON- DELAWARE-RANDOLPH-HENRY- 813 AM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND HEAVY DOWNPOURS. TIMING: SEVERE THUNDERSTORM WATCH THROUGH NOON. ADDITIONAL SCATTERED SEVERE STORMS POSSIBLE THROUGH THE AFTERNOON AND EVENING. DISCUSSION: A COMPLEX OF SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTHERN PORTIONS OF CENTRAL INDIANA THIS MORNING...BRINGING DAMAGING WINDS AS THE MAIN THREAT. DANGEROUS LIGHTNING... TORRENTIAL RAINFALL AND LARGE HAIL ARE ALSO EXPECTED. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE AFTERNOON AND INTO TONIGHT AS A COLD FRONT DROPS DOWN FROM SOUTHERN LOWER MICHIGAN. A FEW OF THESE MAY BE SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. OUTLOOK: HOT TEMPERATURES WILL CONTINUE THROUGH AT LEAST WEDNESDAY...WITH HEAT INDICES AROUND 105 DEGREES AT TIMES DURING THE AFTERNOON. THERE IS A HEAT ADVISORY IN EFFECT WEDNESDAY AFTERNOON THROUGH 8 PM EDT. THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH FRIDAY AND AGAIN BY SUNDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. DISCUSSION: A COLD FRONT IS EXPECTED TO DROP SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY BEFORE STALLING AND RETURNING NORTHEAST AS A WARM FRONT EARLY NEXT WEEK. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO CENTRAL INDIANA AT TIMES THROUGH FRIDAY AND AGAIN STARTING SUNDAY NIGHT. A HOT AIR MASS WILL REMAIN IN PLACE NEAR THIS BOUNDARY...WITH HEAT INDICES EXCEEDING 100 DEGREES POSSIBLE THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ON THURSDAY AND THURSDAY EVENING. DAMAGING WINDS AND HAIL WILL BE THE MAIN SEVERE THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT AND AGAIN THURSDAY AND THURSDAY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Jul 24, 6:12 AM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM TSTM WND GST MUNCIE 40.20N 85.39W
07/24/2012 E60 MPH DELAWARE IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200434
NIELDLocal storm report, Jul 24, 6:15 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
615 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM TSTM WND GST MUNCIE 40.20N 85.39W
07/24/2012 M52 MPH DELAWARE IN ASOS
45 KNOT GUST AT DELAWARE COUNTY AIRPORT.
&&
EVENT NUMBER IND1200435
NIELDLocal storm report, Jul 24, 9:58 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
958 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG 10 NE NEW CASTLE 40.02N 85.24W
07/24/2012 HENRY IN DEPT OF HIGHWAYS
TREES AND POWER LINES DOWNED ALONG CR950N NEAR CR575E
&&
EVENT NUMBER IND1200436
DRTLocal storm report, Jul 24, 10:06 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1006 AM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND GST KOKOMO 40.48N 86.13W
07/24/2012 M56 MPH HOWARD IN AWOS
&&
EVENT NUMBER IND1200437
HEROLDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 3:18 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 41 hr |
| Jul 24, 6:09 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 39 min |
| Jul 24, 8:46 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tippecanoe, Tipton | 59 min |
| Jul 24, 9:40 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Howard, Madison, Tipton | 50 min |
| Jul 24, 7:37 PM EDT | Special Weather Statement | IND | Jackson | 53 min |
| Jul 24, 7:59 PM EDT | Special Weather Statement | IND | Jackson | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.